Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Oncological Medicine
Volume 2015, Article ID 947040, 5 pages
http://dx.doi.org/10.1155/2015/947040
Case Report

Foreign Body Granulomas Induced by Intramuscular Leuprorelin Acetate Injection for Prostate Cancer: Clinical Mimics of Soft Tissue Sarcoma

Sarcoma Unit, Royal Marsden Hospital, London SW3 6JJ, UK

Received 14 January 2015; Accepted 20 March 2015

Academic Editor: Annekathryn Goodman

Copyright © 2015 Khin Thway et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

We describe two cases of florid, foreign body granulomatous reaction occurring in the upper arms of males in their eighth decade, who were undergoing treatment with depot injection of leuprorelin acetate for prostatic carcinoma. These patients presented with rapidly enlarging extremity soft tissue masses and were referred to a tertiary sarcoma center with clinical suspicion of a primary soft tissue neoplasm. The occurrence of injection site granulomas secondary to leuprorelin acetate administration is rarely known outside the urological and dermatological communities, and their recognition is important due to the spectrum of clinical differential diagnoses and potential for diagnostic confusion with metastatic prostatic cancer and primary sarcoma and in order to avoid unnecessary stress and clinical intervention for patients.